4 weeks gone and things settling down after mapping system ablation for PAF, the doctor says come of edoxaban and lanzoprol after the month has passed! Trouble is I am going to Australia for two months and worried about coming of the blood thinner? I am taking magnesium myself and will keep on that one a day! What do you think ? Is the doctor correct ? He even said do not take 75mg coated aspirin like I used to do! Obviously he has to be right surely? But I am worried? Steve
Ok to come off edoxaban long flight - AF Association
Right on the aspirin which will do more harm the good. where AF is concerned. Personally I would be wary of stopping anticoagulation so soon. There is actually no evedence that ablation removes stoke risk and of course it wouid depend on your CHADSVASC score before the ablation.
If you only went on anticoagulation for the prupose of having the ablation then stopping may be OK.
Hi Bob. 15 years ago when i got AF, i went in for the new ablation but went into AF in the theatre so before they could cardiovert me they found a clot on my heart with the tube down my throat to see the back of my heart. They put me on warfarin and after five days i had some kind of minor TIA with something happening to my tongue, a slight slur corner of my mouth and bottom of my foot went numb.
(to this day no one said what it was), i 100 percent know something flew off the main artery in the op and lodged in my lung somewhere because i started with asthma and pain in my lung near kidney, after seeing loads of doctors they all said i was ok but to this day i feel something there but just get on with it.)
After three months they took me off warfarin to have the second op which failed due to them touching a nerve in my back or shoulder and sending me feeling awful. The third ablation under general anesthetic was great and after a month they took me off warfarin. As i say now he said come off everything after the month again and to see him in February. The trouble is i am still feeling not the best with small ectopics and the AF seems to be calming down apart from cold drinks where i go into AF for 5 minutes then back into rhythm. If he says come off the edoxaban then he must know what he is doing? Maybe i ring his secretary again to confirm? Steve
Did you have your Ablation at Broadgreen ?
Your chadsvasc score is 2 then. for prior stroke. Does he realise this? I would not stop in your shoes.
I’m not medically trained Liverpool10 and therefore would not normally suggest anyone goes against the advice of their doctor. Given your circumstances, I would consider the risk of remaining on an anticoagulant, certainly for the duration of your trip, and the possible risk of what could happen if you stopped now. I know what I would do!
My Dr said my CHAD score is zero yet he kept me onAnticoagulant 8 wks post ablation!just double check w ur dr.
Good luck and enjoy your travel
If I were you, I would stay on the anti coagulant, as previously prescribed and after your trip book an apt with your consultant to discuss your stroke risk. Better safe than sorry.
Thanks everyone ! my heart nurse said my score is zero and three months before and a month after ablation is what the doctor wanted so will double check with his secretary and my own gp before making a decision
Is your cardiologist definitely aware that you are going on a long haul flight?
I agree with Bob and Flapjack, I would carry on taking the anticoagulant, it would also give you some peace of mind during your holiday. If he was my EP and still insisted that my score was 0 I would get a second opinion. Have a wonderful holiday.
There is no way your CHADVASC is zero! I assume the advice to discontinue anticoagulants is from a cardiologist?
Yes it was !
I know some EP'S stop anticoagulants quite soon after a "successful" ablation but a long haul flight really concerns me and I think you need to speak to your cardiologist. You sound like you need a good restful break without having to worry about this?
Thanks guys great info much appreciated!!
Was in a similar situation with long flights after an ablation. Cardiologist wanted me to come off eliquis. I said I’d be more comfortable continuing to take them while traveling, he had no problem with it.
Best to stay on the anticoagulant in case you get an episode of AF. If you have cardiac stents you should continue the aspirin.
Thanks guys excellent advice
So after three conversations one with my own doctor who said come of everything then take aspirin 75m coated then after care nurse who said do as the cardiologist says and the cardiologist says I do not need to stay in edoxaban or fkecanide . So still worried fir the flights but been assured to come if everything ! AF and ectopics settled down with no episodes after the op 5 weeks ago
Not what you're looking for?
You may also like...
unpleasant side affects and later changed to Edoxaban which has proved to be \\\"ok\\\" less for...
quite well. Cardiologist told me to come of my blood thinners after 5 weeks so not been on them now...
I am 2.5 months post ablation and have been on 100mg Flecanaide (twice a day). Seeing EP at end of...
My EP has said to try and come off this - I only take 1.25mg a day and have had one episode of AF...
others experiences of coming off Bisoprolol? He has only taken it for 2 months during which time his